Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 9, 1996, 9:56 PM CDT for Lincoln County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 1996, 9:56 PM CDT (02:56 UTC)
- Expired
- Sep 10, 1996, 12:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lincoln County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 100256 FFWBNA TNC103-100500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 956 PM CDT MON SEP 9 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...LINCOLN COUNTY AT 955 PM...WEATHER SERVICE RADAR ESTIMATED THAT OVER THREE INCHES OF RAIN HAD FALLEN ACROSS PARTS OF THE COUNTY IN THE PAST HOUR OR TWO. MAJOR STREET FLOODING HAS BEEN REPORTED BY LOCAL LAW ENFORCEMENT AND SMALL STREAMS AND CREEKS WILL LIKELY FLOOD. PEOPLE NEAR THE MULBERRY AREA SHOULD BE ESPECIALLY CAUTIOUS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 7:32 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 9, 7:32 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 730 PM CDT MON SEP 9 1996 LN OF RWS/TRWS ALONG SRN PLATEAU IN VCNTY OF FNTL TROF. MST OF THIS PCPN SHUD BE GONE BY RELEASE TIME. BASD ON RADAR AT THAT TIME...PCPN CAN EITHR BE ADJSTD OR RMOVD. OTRW...NO CHGS.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:00 PM CDT | Severe Thunderstorm Warning | OHX | Marion | 60 min |
| Sep 10, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 36 min |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.